MAUDE Adverse Event Report: ETHICON INC. BLAKE (R) DRAIN 19FR R/F; CATHETER, IRRIGATION

ETHICON INC. BLAKE (R) DRAIN 19FR R/F; CATHETER, IRRIGATION
Model Number 2231
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information was requested and was obtained.Date of bile duct procedure? (b)(6) 2021.Were there any anomalies with the drain: appearance, damage or function prior to placement? no.How was the drain secured? skin seam for fixation.Did the drain function as intended? yes.Were any issues noted with the drain during use? no.Were there any anomalies with the drain: appearance, damage or function while in use? no.What is the surgeon¿s opinion of the impact of the drain on the patient consequences? re-op.Additional information was requested however not received.If further details are received at a later date a supplemental medwatch will be sent.Patient¿s current status? no consequential damage.Lot number of drain? date of drain removal/event? no device will be returned.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported a patient underwent a bile duct procedure on (b)(6) 2021 and a drain was used.When the drain was removed, it broke and part of it remained in the abdomen.The patient was re-operated to remove the piece.Additional information has been requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 6/23/2021.H3 evaluation: additional information (specification: min 120n).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 6/7/2021.H3 evaluation: complaint sample was received from the customer for evaluation.After opening the primary pack, the drain was received in two.There were black particles inside the drain and inside the pouch.On the basis of sample receive, it can not determine what force was used to pull the drain out during surgery.However, the tensile of drain was done and was broken at 139n force.The root cause was not determined.Evaluation of retain sample was not done as the lot number is not specified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
BLAKE (R) DRAIN 19FR R/F
Common Device Name
CATHETER, IRRIGATION
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
MDR Report Key11723409
Report Number2210968-2021-03767
Device Sequence Number3765259
Product Code GBX
UDI-Device Identifier10705031003590
UDI-Public10705031003590
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
CL I EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2231
Device Catalogue Number2231
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/08/2021
Initial Date Received by Manufacturer 03/29/2021
Supplement Date Received by Manufacturer05/26/2021
06/22/2021
Initial Report FDA Received Date04/26/2021
Supplement Report FDA Received Date06/14/2021
06/23/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;